A 51-year-old female asked:
Disclaimer

trying to find a cause for my sons[15] bradycardia 40 -45 . can vit d deficiency cause it? his is 10.

2 doctor answers
Dr. John Manzella
46 years experience Internal Medicine and Pediatrics
Is a Slow Heart OK?: Vitamin d deficiency causing a slow heart rate in your son is unlikely. If your son is a highly conditioned athelete, it is not uncommon to have slow resting heart rates. The "athlete's heart" is quite commonly in the 40's. Please see your doctor to make sure there is no medical condition causing the slow heart rate. Study link: http://www.Ehealthme.Com/cs/vitamin+d+deficiency/bradycardia.
Answered on Feb 6, 2019
1
1 thank
Dr. Alisa Niksch
21 years experience Pediatric Cardiology
Many possible causes: I would recommend that your son see a pediatric cardiologist for this issue, if he has not already. Vit d deficiency is not known to cause this problem, but many people have this issue and need supplementation. If your son only has this bradycardia for a portion of the day, and otherwise has a normal rhythm and heart rate response to exercise, no treatment is probably necessary.
Answered on Mar 8, 2015
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old member asked:
Dr. Francis Uricchio
37 years experience Cardiology
Yes: A number of medications can cause bradycardia including beta blockers, calcium channel blockers, antiarrhythmic medication, and digoxin.
4
4 thanks
A 24-year-old member asked:
Dr. Edward Hoffer
51 years experience Cardiology
Medication: A slow heart rate can be normal in fit individuals at rest. Many medications, notably beta blockers, slow the heart rate. A slow heart rate can also b ... Read More
1
1 comment
1
1 thank
A 43-year-old member asked:
Dr. Martin Bress
49 years experience Internal Medicine
See below : An extremely elevated level of potassium in the blood (hyperkalemia) can cause a slow heart rate (bradycardia) and even cardiac arrest.
3
3 thanks
A 43-year-old member asked:
Dr. John Norris
34 years experience Cardiac Electrophysiology
Probably not: Valsartan, also called Diovan (valsartan) is an "arb" (angiotensin ii receptor antagonist) typically used for the management of hypertension and conge ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month